|swelling of hands and feet
May 2, 2006
I'm experiencing swelling, burning and redness in my hands and feet. At times my hands will cramp making it impossible to grasp. Can this be a side effect of medication? I'm taking Truvada, Reyataz & Norvir. My viral load is undetectible and CD4 is 850. Thank you.
| Response from Dr. Henry
The symptoms you describe could be due to one of your HIV medications. The FTC in Truvada can cause a peripheral neuropathy for example (usually feet/ toes more involved that hands initially). Norvir and other protease inhibitors can cause odd vascular reactions in some patients (sometimes due to interaction with other medications or vitamins). Other non-HIV related problems can also cause symptoms like you are experiencing so a careful examination is recommended sometimes including consultation by specialists like a neurologist, dermatologist, or a rheumatologist. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.